Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Shreveport, LA

August 24, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 24, 2006, 8:53 AM CDT for Ouachita Parish, Louisiana. It was in force for 82 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 8:53 AM CDT (13:53 UTC)
Expired
Aug 24, 2006, 10:15 AM CDT
In force
82 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 9:05 AM CDTFLASH FLOODWest Monroe, LASEVERAL STREETS ARE BEING CLOSED ACROSS THE CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE.
Aug 24, 9:55 AM CDTFLASH FLOODWest Monroe, LAFLOODING CONTINUES IN WEST MONROE. FLOODING CONTINUES AT NORTH 7TH STREET AT MILL AND PINES...IH-20 EASTBOUND AT STELLA...CYPRESS AT CLAIBORNE...AND NORTH 7TH AT PARK WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 241353
FFWSHV
LAC073-241515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1015 AM CDT

* AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  HEAVY RAINFALL PRODUCING THUNDERSTORMS MOVING ACROSS MUCH OF 
  OUACHITA PARISH.  THUNDERSTORMS EARLIER THIS MORNING RESULTED 
  IN HIGH WATER PROBLEMS IN SEVERAL AREAS IN WEST MONROE.  AN 
  ESTIMATED 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN THIS 
  MORNING...AND AN ADDITIONAL 2 INCHES OF RAIN WILL BE POSSIBLE 
  AS ADDITIONAL THUNDERSTORMS MOVE SOUTHEAST ACROSS THE PARISH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE...
  BROWNSVILLE-BAWCOMVILLE...AND INTERSTATE 20 IN WEST MONROE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3240 9241 3233 9231 3229 9230 3229 9204
      3251 9195 3269 9207 3259 9226 3257 9240

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 241440
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT THU AUG 24 2006

LAC073-241515-
OUACHITA LA-
939 AM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
OUACHITA PARISH...

AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AFFECTING MOST 
OF OUACHITA PARISH.  REPORTS FROM THE WEST MONROE POLICE DEPARTMENT 
INDICATE SEVERAL ROADS ARE CLOSED ACROSS THE CITY OF WEST MONROE... 
MAINLY SOUTH OF INTERSTATE 20.  MOST OF THE IMPACTS APPEAR TO BE 
ALONG FIFTH STREET...AND ESPECIALLY THE INTERSECTION OF FIFTH AND 
LINDERMAN.  RAINFALL FROM ADDITIONAL THUNDERSTORMS MAY PRODUCE 
AROUND 2 MORE INCHES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE...INTERSTATE 
20...AND BROWNSVILLE BAWCOMVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.  CARS HAVE ALREADY BEEN OBSERVED TO 
BE FLOATING AROUND THE CITY.  TURN AROUND...DONT DROWN

LAT...LON 3240 9241 3233 9231 3229 9230 3229 9204
      3251 9195 3269 9207 3259 9226 3257 9240

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 8:43 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 24, 8:43 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CDT THU AUG 24 2006

.UPDATE...
WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION
CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY
NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH
THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY
IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION
SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST
TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON
CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Aug 24, 6:00 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU AUG 24 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FOUR STATE
REGION. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED
WITH THE STRONGER STORMS. EARLY TODAY...MOST OF THE CONVECTION
WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 20 NEAR A STATIONARY
FRONTAL BOUNDARY. AS DAYTIME HEATING KICKS IN...CONVECTION SHOULD
DEVELOP OVER THE REMAINDER OF THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 10:16 AM CDTFlash Flood WarningSHVOuachita89 min
Aug 24, 11:49 AM CDTFlash Flood WarningSHVOuachita56 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.